Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 18, NWS Spokane, WA

December 18, 20258 counties in Idaho; 9 counties in Washington

NWS Spokane, WA issued this wind advisory at Dec 18, 2025, 12:48 PM PST for 8 counties in Idaho; 9 counties in Washington. It took effect at Dec 18, 2025, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2025, 12:48 PM PST (20:48 UTC)
In effect from
Dec 18, 2025, 4:00 PM PST
Expired
Dec 19, 2025, 4:00 AM PST
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 44 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.8 hours before the alert went out and 426 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WWUS76 KOTX 182048
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1248 PM PST Thu Dec 18 2025

IDZ001>004-WAZ032-033-036-191200-
/O.NEW.KOTX.WI.Y.0018.251219T0000Z-251219T1200Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Spokane Area-
Including the cities of Plummer, Kellogg, Downtown Spokane, Clark
Fork, Osburn, Tekoa, Pinehurst, Sandpoint, Pomeroy, Oakesdale,
Davenport, Fernwood, Uniontown, Coeur d'Alene, Mullan, Worley,
Colfax, Airway Heights, Spokane Valley, Priest River, Clarkston,
Moscow, Pullman, Rockford, Fairfield, Rosalia, St. Maries,
Eastport, Genesee, Dobson Pass, Athol, Bonners Ferry, Hayden,
Wallace, Fourth Of July Pass, La Crosse, Alpowa Summit, Potlatch,
Schweitzer Mountain Road, Lookout Pass, Post Falls, and Cheney
1248 PM PST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST 
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected, with local wind gusts 55 to 60 mph in Pomeroy and Alpowa 
  Summit.

* WHERE...Plummer, Kellogg, Downtown Spokane, Clark Fork, Osburn, 
  Tekoa, Pinehurst, Sandpoint, Pomeroy, Oakesdale, Davenport, 
  Fernwood, Uniontown, Coeur d'Alene, Mullan, Worley, Colfax, Airway 
  Heights, Spokane Valley, Priest River, Clarkston, Moscow, Pullman, 
  Rockford, Fairfield, Rosalia, St. Maries, Eastport, Genesee, 
  Dobson Pass, Athol, Bonners Ferry, Hayden, Wallace, Fourth Of July 
  Pass, La Crosse, Alpowa Summit, Potlatch, Schweitzer Mountain 
  Road, Lookout Pass, Post Falls, and Cheney.

* WHEN...From 4 PM this afternoon to 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Antecedent conditions from previous high winds could lead to tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AS
2 follow-up statements
924 
WWUS76 KOTX 190418
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
818 PM PST Thu Dec 18 2025

IDZ026-027-WAZ035-191200-
/O.EXB.KOTX.WI.Y.0018.251219T0500Z-251219T1200Z/
Lewiston Area-Lewis and Southern Nez Perce Counties-Upper
Columbia Basin-
Including the cities of Odessa, Lewiston, Kamiah, Culdesac,
Lapwai, Nezperce, Winchester, Peck, Coulee City, Grand Coulee,
Lewiston Grade, Wilbur, Creston, Ritzville, Soldiers Meadow Road,
Gifford, Craigmont, and Harrington
818 PM PST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 
  mph expected, with local wind gusts 55 mph on the Camas Prairie.

* WHERE...Odessa, Lewiston, Kamiah, Culdesac, Lapwai, Nezperce, 
  Winchester, Peck, Coulee City, Grand Coulee, Lewiston Grade, 
  Wilbur, Creston, Ritzville, Soldiers Meadow Road, Gifford, 
  Craigmont, and Harrington.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Antecedent conditions from previous high winds could lead to tree 
  damage.

* ADDITIONAL DETAILS...For the Upper Columbia Basin, strongest winds 
  gusts will mainly be in the Adams County along US 395 from the Tri 
  Cities to Ritzville and I-90 from Ritzville to Spokane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IDZ001>004-WAZ032-033-036-191200-
/O.CON.KOTX.WI.Y.0018.000000T0000Z-251219T1200Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Spokane Area-
Including the cities of Pullman, Rosalia, Cheney, Worley,
Wallace, Mullan, Potlatch, Fairfield, Rockford, Uniontown, Fourth
Of July Pass, Osburn, Moscow, Fernwood, Sandpoint, Clark Fork,
Davenport, Athol, Plummer, Tekoa, Clarkston, Lookout Pass, Alpowa
Summit, Priest River, Schweitzer Mountain Road, Post Falls,
Colfax, Pomeroy, St. Maries, Pinehurst, Spokane Valley,
Oakesdale, Hayden, Kellogg, La Crosse, Eastport, Bonners Ferry,
Airway Heights, Coeur d'Alene, Dobson Pass, Downtown Spokane, and
Genesee
818 PM PST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected, with local wind gusts 55 to 60 mph in Pomeroy and Alpowa 
  Summit.

* WHERE...Pullman, Rosalia, Cheney, Worley, Wallace, Mullan, 
  Potlatch, Fairfield, Rockford, Uniontown, Fourth Of July Pass, 
  Osburn, Moscow, Fernwood, Sandpoint, Clark Fork, Davenport, Athol, 
  Plummer, Tekoa, Clarkston, Lookout Pass, Alpowa Summit, Priest 
  River, Schweitzer Mountain Road, Post Falls, Colfax, Pomeroy, St. 
  Maries, Pinehurst, Spokane Valley, Oakesdale, Hayden, Kellogg, La 
  Crosse, Eastport, Bonners Ferry, Airway Heights, Coeur d'Alene, 
  Dobson Pass, Downtown Spokane, and Genesee.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Antecedent conditions from previous high winds could lead to tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SB
315 
WWUS76 KOTX 191155
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
355 AM PST Fri Dec 19 2025

IDZ001>004-026-027-WAZ032-033-035-036-191300-
/O.EXP.KOTX.WI.Y.0018.000000T0000Z-251219T1200Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-
Including the cities of Lewiston Grade, Athol, Priest River,
Creston, St. Maries, Wallace, Cheney, Worley, Spokane Valley,
Gifford, Hayden, Winchester, Nezperce, Schweitzer Mountain Road,
Pullman, Bonners Ferry, Eastport, Grand Coulee, Wilbur, Clark
Fork, Lapwai, Fernwood, Dobson Pass, Uniontown, Mullan,
Oakesdale, Potlatch, Pinehurst, Fourth Of July Pass, Coulee City,
Tekoa, Rockford, Downtown Spokane, Kellogg, Culdesac, La Crosse,
Fairfield, Lookout Pass, Pomeroy, Harrington, Genesee, Kamiah,
Soldiers Meadow Road, Coeur d'Alene, Davenport, Plummer, Rosalia,
Post Falls, Odessa, Clarkston, Craigmont, Colfax, Lewiston,
Airway Heights, Alpowa Summit, Ritzville, Moscow, Peck,
Sandpoint, and Osburn
355 AM PST Fri Dec 19 2025

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds will gradually decrease this morning below advisory criteria 
but will remain breezy through the day.

$$

SVH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 18, 9:55 AM PST, 2 hours 53 minutes earlier. Its key messages:

  • Gusty winds with next weather system late Thursday into Friday. Not as windy as we saw Wednesday morning. Gusts 20 to 40 mph.
  • Snow to impact the Cascades through the end of the week. There is a 90% chance of 2 feet or more of snow at Stevens Pass through Friday afternoon.
  • Light to moderate snow possible on higher benches in the valleys near the Cascades, northern valleys and Idaho Panhandle Thursday and Friday.
Area forecast discussion, Dec 18, 9:55 AM PST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
955 AM PST Thu Dec 18 2025

.KEY MESSAGES...

- Gusty winds with next weather system late Thursday into
  Friday. Not as windy as we saw Wednesday morning. Gusts 20 to
  40 mph.

- Snow to impact the Cascades through the end of the week.
  There is a 90% chance of 2 feet or more of snow at Stevens
  Pass through Friday afternoon.

- Light to moderate snow possible on higher benches in the
  valleys near the Cascades, northern valleys and Idaho
  Panhandle Thursday and Friday.

&&

.SYNOPSIS...
The Inland Northwest will remain in an active pattern through the
end of this week and into next week with several opportunities for
impactful mountain snow, light lowland rain and snow, and breezy
winds.

&&

.DISCUSSION...
Wednesday night through Friday: Breezy winds will continue through
the night and into Thursday morning with gusts in the range of 15-25
mph. Thursday morning low temperatures will be noticeably
colder than recent mornings in the upper 20s to mid 30s. Our
next wave of precipitation expands east of the Cascades through
Thursday morning, bringing widespread mountain snow and valley
rain and snow through Thursday night. Snow levels start off
around 1500-2500 feet but a return of warmer air from the
southwest is expected with the current NBM raising snow levels
to 3000-6000 feet by Thursday evening. Valleys along the east
slopes of the Cascades could potentially see some cold air
damming, and there is some uncertainty as to how quickly the
warm air will make it up to the northern valleys. Snow levels
won't stay up for long, quickly dropping to valley floors for
North Central WA and to around 1500 feet for areas further south
and east. Thus through Thursday evening, precip will fall
mainly as snow in the mountains and as a rain/snow mix in the
lowlands gradually changing to rain as the warmer air moves in
with the exception of those valleys in the eastern slopes (such
as the Methow) which may stay as snow. A winter weather advisory
has been added for the Northeast Blue Mountains and for the
Okanogan Highlands. There is a lot of spread in the models for
snow accumulations in the northern valleys due to both how
quickly snow levels rise and moisture available to fall as snow
before the switch over to rain. Valleys in the Northeast
Mountains over to the Northern Panhandle (especially colder
pockets) could see snow in the range of 2-4 inches. Updates may
be needed as this warm front moves in and there is a better idea
of how quickly the warm air pushes up.

Overnight Thursday into Friday, precip will switch back to snow
except for in far southeastern WA where temperatures will
remain warm enough for rain or a rain/snow mix. Snow will be
moderate to heavy at times over the Cascade Crest, where 8 to 15
inches of accumulation is expected Thursday through Friday
morning. An additional 4 to 8 inches is forecast Friday
afternoon through Friday night. Moderate snow is also expected
for the central ID Panhandle mountains Thursday afternoon
through Friday. Winter Weather Advisories have been issued for
these locations. Winds will pick back up Thursday evening into
early Friday with gusts to 20 to 40 mph.

Saturday through Wednesday: The Inland Northwest will remain in an
active storm track with continued chances for precip each day.
Mountains will continue to see periods of moderate to heavy snow.
Lowland snow is possible particularly during the cooler overnight
and early morning hours, but as of right now accumulations look very
light. Afternoon high temperatures will be in the 30s to low 40s and
early morning lows in the 20s and 30s through the period.
/Fewkes

&&

.AVIATION...
18Z TAFs: Another round of precipitation is moving through the
area, bringing snow to KGEG/KCOE/KPUW. KGEG looks to start
getting snow just a little later than KGEG. Snow accumulations
in the lowlands will be minimal, especially as snow transitions
to rain by 00Z for most areas. This rain and snow will bring
ceilings and visibilities down, but they will begin improving as
the precipitation ends around 09Z, though the HREF has
precipitation lasting a few hours longer, so those times may
need to be adjusted in the next set of TAFs. The pressure
gradient tightens again this afternoon, bringing gusts up to
30-35kts. HREF is favoring higher winds than this, with gusts up
to 40kts in some areas such as KGEG/KSFF/KPUW, so will see if
this pans out.

.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in degraded conditions with snow and rain moving in. Moderate to
high confidence in ceilings improving once the rain ends. Low to
moderate confidence in rain timing, especially as it ends.
Moderate to high confidence in at least 30-35kts at most TAF
sites this afternoon, but these could be higher. /AS

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        46  31  40  30  40  29 / 100  90  10  10  20  10
Coeur d'Alene  46  32  41  30  39  29 / 100 100  30  30  40  30
Pullman        46  34  40  30  40  28 / 100 100  60  20  20  20
Lewiston       49  40  47  34  45  32 / 100 100  60  10  10  10
Colville       34  27  36  26  35  28 / 100  90  10  10  40  30
Sandpoint      35  29  35  29  34  29 / 100 100  30  60  80  60
Kellogg        43  31  38  30  35  28 / 100 100  60  70  70  50
Moses Lake     46  31  43  29  44  29 / 100  60   0   0  10  10
Wenatchee      42  30  41  29  41  28 / 100  90  10  10  20  20
Omak           38  26  36  22  34  26 / 100  80  10  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 4 PM PST this afternoon for
     Northeast Blue Mountains.
     Winter Weather Advisory from 8 AM this morning to 10 PM PST
     this evening for Okanogan Highlands.
     Winter Weather Advisory from 10 AM this morning to 10 PM PST
     this evening for Central Chelan County-Western Okanogan
     County.
     Winter Weather Advisory until 4 AM PST Friday for Western
     Chelan County.
ID...Winter Weather Advisory from noon today to 10 AM PST Friday
     for Central Panhandle Mountains.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 10:13 AM PSTRiver Flood WatchOTXLatah15 hr
Dec 18, 2:40 PM PSTWinter Storm WarningOTXChelan57 hr

Nearby

Wind Advisories in Washington, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.